Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2012, 3:44 PM EDT for 5 counties in Kentucky. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 3:44 PM EDT (19:44 UTC)
- Expired
- Apr 26, 2012, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:01 PM EDT | HAIL 1 | 9 Nw Mckee, KY | HAIL COVERING THE GROUND. |
| Apr 26, 4:03 PM EDT | HAIL 1.75 | Kerby Knob, KY | HIGHWAYS 3447 AND 2004 AT KERBY KNOB HAS HAIL 1.5 INCHES DEEP. |
| Apr 26, 4:03 PM EDT | HAIL 2.5 | Sandgap, KY | |
| Apr 26, 4:05 PM EDT | HAIL 1.75 | Sandgap, KY | |
| Apr 26, 4:15 PM EDT | HAIL 1.75 | Turkey Foot, KY | |
| Apr 26, 4:23 PM EDT | HAIL 0.75 | 9 W Jackson, KY | |
| Apr 26, 4:31 PM EDT | HAIL 0.88 | Island City, KY | DIME TO NICKEL SIZE HAIL FELL FOR ABOUT 5 MINUTES. |
| Apr 26, 4:37 PM EDT | HAIL 0.5 | Island City, KY | PEA TO DIME SIZED HAIL. WALL CLOUD ALSO OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS53 KJKL 261944
SVRJKL
KYC025-065-109-129-189-262030-
/O.NEW.KJKL.SV.W.0076.120426T1944Z-120426T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 430 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF KNOB LICK...OR 6 MILES NORTHEAST OF BEREA...AND MOVING
EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOCUST BRANCH...ALCORN...JINKS AND HISEL AROUND 350 PM EDT.
BLANTON FLATS...DRIP ROCK...SAND SPRINGS AND FOXTOWN AROUND 355 PM
EDT.
WIND CAVE...ALUMBAUGH...LAKES AND LEIGHTON AROUND 400 PM EDT.
OLD ORCHARD...ARVEL AND NEW ZION AROUND 405 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SAND
SPRINGS...NEW ZION AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
3756 8417 3757 8410 3764 8413 3767 8410
3771 8410 3764 8350 3762 8349 3764 8345
3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 1944Z 289DEG 34KT 3760 8411
WIND...HAIL 60MPH 1.00IN
$$
DUSTY3 follow-up statements
399
WWUS53 KJKL 262005
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT THU APR 26 2012
KYC025-065-109-129-189-262030-
/O.CON.KJKL.SV.W.0076.000000T0000Z-120426T2030Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-ESTILL KY-
405 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ESTILL...WESTERN BREATHITT...LEE...OWSLEY AND NORTHERN JACKSON
COUNTIES UNTIL 430 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHIRLEY...OR 9 MILES EAST OF BEREA...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FOXTOWN...SAND SPRINGS...DRIP ROCK AND ALUMBAUGH AROUND 410 PM EDT.
TURKEY FOOT...MACEDONIA...LAKES AND WIND CAVE AROUND 415 PM EDT.
NEW ZION...EARNESTVILLE...YELLOW ROCK AND WILLOW SHOALS AROUND 420
PM EDT.
GREEN HALL...WILD DOG AND ELIAN AROUND 425 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
ZION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
3756 8417 3757 8410 3764 8413 3767 8410
3771 8410 3764 8350 3762 8349 3764 8345
3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 2005Z 289DEG 34KT 3751 8404
WIND...HAIL 60MPH 1.50IN
$$
DUSTY722
WWUS53 KJKL 262015
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT THU APR 26 2012
KYC025-065-109-129-189-262030-
/O.CON.KJKL.SV.W.0076.000000T0000Z-120426T2030Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-ESTILL KY-
415 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ESTILL...WESTERN BREATHITT...LEE...OWSLEY AND NORTHERN JACKSON
COUNTIES UNTIL 430 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR MACEDONIA...OR NEAR MCKEE...MOVING EAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW ZION...EARNESTVILLE...BANFORD AND YELLOW ROCK AROUND 420 PM
EDT.
TRAVELLERS REST...GREEN HALL...WILD DOG AND ELIAN AROUND 425 PM
EDT.
ENDEE...STURGEON...VINCENT AND SCOVILLE AROUND 430 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
3756 8417 3757 8410 3764 8413 3767 8410
3771 8410 3764 8350 3762 8349 3764 8345
3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 2014Z 289DEG 34KT 3748 8394
WIND...HAIL 60MPH 2.50IN
$$
BECKER654
WWUS53 KJKL 262027
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT THU APR 26 2012
KYC025-065-109-129-189-262036-
/O.EXP.KJKL.SV.W.0076.000000T0000Z-120426T2030Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-ESTILL KY-
427 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ESTILL...WESTERN
BREATHITT...LEE...OWSLEY AND NORTHERN JACKSON COUNTIES WILL EXPIRE AT
430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3730 8361 3736 8366 3733 8370 3752 8420
3756 8417 3757 8410 3764 8413 3767 8410
3771 8410 3764 8350 3762 8349 3764 8345
3763 8337 3733 8352 3733 8355 3728 8355
TIME...MOT...LOC 2026Z 289DEG 34KT 3744 8381
$$
BECKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 26, 3:15 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT THU APR 26 2012 .UPDATE... ISSUED AT 314 PM EDT THU APR 26 2012 WITH INSTABILITY INCREASING AND CU FIELD REALLY INTENSIFYING...SPC HAS GONE AHEAD WITH A SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY TO THE SOUTH OF I-64. A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP NOW...SO THE THREAT TO THE SOUTH SEEMS REASONABLE. STAY TUNED THIS EVENING FOR POSSIBLE WARNINGS WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 245 PM EDT THU APR 26 2012 COLD FRONT IS NOW BEGINNING TO PUSH INTO EASTERN KENTUCKY...EXTENDING FROM NEAR MOREHEAD...THROUGH RICHMOND. ISOLATED SHOWERS HAVE BEGUN TO DEVELOP OVER THE PAST HOUR ALONG THIS BOUNDARY...MAINLY IMPACTING AREAS NORTH OF I-64. PLENTY OF INSTABILITY IS IN PLACE ACROSS EASTERN KENTUCKY WITH DEWPOINTS IN THE LOWER 60S AND TEMPERATURES IN THE 70S...GIVING SBCAPES AROUND 2000J/KG. IT LOOKS LIKE OUR CAP IS QUICKLY WEAKENING ACROSS THE STATE WHICH SHOULD GIVE WAY TO MORE SHOWER AND THUNDERSTORM DEVELOPMENT HEADING THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. STILL LOTS OF SHEAR IN PLACE FOR ORGANIZED THUNDERSTORMS...CAPABLE OF DAMAGING WINDS AND LARGE HAIL. THIS FRONT SHOULD CONTINUE TO PROGRESS STEADILY TO THE SOUTHEAST...EVENTUALLY CLEARING THE KENTUCKY BORDER BETWEEN AROUND 00Z. THIS WILL ESSENTIALLY END OUR SEVERE THREAT BY LATE EVENING. AS THE FRONT SETTLES SOUTHWARD AND THEN STALLS WELL TO OUR SOUTH TONIGHT...A COOLER AND DRIER AIRMASS WILL ADVECT SOUTHWARD INTO EASTERN KENTUCKY. THIS WILL YIELD A COOLER NIGHT WITH LOWS WELL INTO THE 40S. A FEW OF THE COLDER VALLEYS COULD EVEN SEE SOME UPPER 30S. TOMORROW...WILL ALSO BE COOLER. THE FRONTAL ZONE IS MUCH SLOWER COMING BACK TO THE NORTH...SO OUTSIDE OF SOME HIGH CLOUDS...SHOULD BE A PLEASANT DAY WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S. BY TOMORROW NIGHT A SHORTWAVE PUSHING EAST ACROSS THE CENTRAL PLAINS WILL HELP PUSH THE FRONTAL ZONE BACK TO THE NORTH. AT THIS TIME...NOT MUCH FORCING ALONG THE FRONT WITH ALL THE BETTER FORCING OFF TO OUR NORTHWEST. THUS...GOING TO KEEP POPS IN THE 20 TO 30 RANGE AS THE FRONT PUSHES NORTH. IF THE FRONT ENDS UP SLOWER...WE MAY HAVE TO WATCH A POTENTIAL MCS APPROACHING THE AREA BY DAYBREAK SATURDAY...BUT RIGHT NOW THIS APPEARS TO STAY NORTH OF OUR AREA. AFTER COOLING OFF QUICKLY WITH LOTS OF DRY AIR IN PLACE FRIDAY EVENING...TEMPERATURES SHOULD START TO INCREASE OVERNIGHT FRIDAY NIGHT AS THE FRONT LIFTS NORTH. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 245 PM EDT THU APR 26 2012 GUIDANCE CONTINUES TO PAINT AN ACTIVE PATTERN IN PLACE TO START THE PERIOD WITH A WARM FRONT IN THE PROCESS OF LIFTING NORTH ACROSS THE OHIO VALLEY EARLY ON SATURDAY AS A LOW PRESSURE SYSTEM MOVES OUT OF THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY. MODELS REMAIN IN SOME DISCORD WITH THE TIMING AND ULTIMATE LOCATION OF THE FRONT BUT A LOOSE CONSENSUS SUGGESTS THE FRONT WILL BE NORTH OF THE RIVER BY SATURDAY AFTERNOON AS THE ASSOCIATED COLD FRONT BEGINS TO SWEEP ACROSS THE COMMONWEALTH...WARRANTING A SOLID CHANCE OF SHOWERS ALONG WITH A SLIGHT CHANCE OF THUNDER GIVEN THE TIME OF DAY/NIGHT THROUGH SATURDAY NIGHT. BY SUNDAY...THE COLD FRONT LOOKS TO SETTLE SOUTH OF THE AREA BUT NEAR THE TN VALLEY WITH AN AMPLIFYING...TRANSIENT RIDGE MOVING THROUGH THE MS VALLEY AND INTO ERN KY. THIS SHOULD PROVIDE A BRIEF LULL IN ACTIVITY FOR SUNDAY AND SUNDAY NIGHT...AND WILL TREND THE FORECAST IN THAT DIRECTION. MODELS BEGIN TO POINT TOWARDS THE MID AND UPPER LEVEL FLOW TAKING ON MORE OF A ZONAL APPEARANCE ACROSS THE CONUS BY MONDAY...ALONG WITH THE USUAL SPREAD IN TIMING AND STRENGTH OF THE VARIOUS SHORT WAVES EMBEDDED WITHIN THE FLOW ALSO DEPICTED IN THE MODEL SOLUTIONS. HAVE FOLLOWED A GENERIC BLEND OF THE GUIDANCE THROUGH THE SECOND HALF OF THE WEEK. THIS LEADS TO ANOTHER LOW PRESSURE SYSTEM WINDING UP OVER THE PLAINS LATE THIS WEEKEND DRAWING THE STALLED COLD FRONT BACK NORTH AGAIN AS A WEAK WARM FRONT EARLY NEXT WEEK AND BRINGING ANOTHER ROUND OF SLIGHT TO LOW CHANCE POPS ACROSS THE AREA FOR MONDAY THROUGH MONDAY NIGHT. THEREAFTER...THE PATTERN BECOMES FAIRLY PROGRESSIVE WITH TOO MUCH UNCERTAINTY IN THE DETAILS TO MUSTER ANY REAL CONFIDENCE IN ANY ONE PARTICULAR SOLUTION...AND HAVE MAINTAINED A LOW END CHANCE POP THEME THROUGH THE MIDDLE OF THE WEEK BASED ON A BLEND OF THE INHERITED FORECAST AND A VERY LOOSE MODEL CONSENSUS IN AN ATTEMPT TO AVOID EXCESSIVE VACILLATION WITH THE FORECAST. AS FOR TEMPERATURES...DID NOT STRAY TOO FAR FROM A BLEND OF THE GOING FORECAST WITH THE CONSENSUS NUMBERS. GIVEN THE GOOD POSSIBILITY OF MORE CLOUDS THAN NOT THROUGH THE PERIOD WITH THE PERIODIC CHANCES FOR PRECIPITATION...WOULD EXPECT A LIMITED DIURNAL CURVE ALTHOUGH GUIDANCE DOES POINT TOWARDS A NEAR NORMAL REGIME EARLY IN THE PERIOD GRADUALLY MODERATING THROUGH THE END OF NEXT WEEK TO ABOVE NORMAL TEMPS FOR THE BEGINNING OF MAY. MB && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 138 PM EDT THU APR 26 2012 STRATOCU CONTINUES TO SHROUD MUCH OF EASTERN KENTUCKY THIS AFTERNOON AND DESPITE A COLD FRONTAL PASSAGE THIS AFTERNOON...THE STRATOCU WILL LIKELY LINGER WELL BEHIND THE FRONT WITH DEWPOINTS STILL PLENTY HIGH BEHIND THE FRONT. THUS...FOR THE HIGHER TERRAIN...WE WILL CONTINUE TO SEE CIGS FLUCTUATE BETWEEN MVFR AND VFR THROUGH MID AFTERNOON. BY LATER THIS EVENING...A BETTER SURGE OF DRIER AIR WILL MIX OUT THIS CIGS...GIVING WAY TO VFR CONDITIONS FOR THE OVERNIGHT HOURS. GUSTY SOUTHWEST WINDS WILL TRANSITION TO NORTHWEST THROUGH MID TO LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND BECOME VERY LIGHT OUT OF THE NORTH. WITH THE FRONTAL BOUNDARY STALLING WELL TO OUR SOUTH...VFR CONDITIONS WILL BE SEEN THROUGH FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...KAS LONG TERM....MB AVIATION...KAS
Hazardous weather outlook, Apr 26, 3:28 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 328 PM EDT THU APR 26 2012 KYZ044-050>052-059-060-104-106-280000- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY 328 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ058-068-069-079-080-083>088-107>120-280000- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 328 PM EDT THU APR 26 2012 ...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH 9 PM. SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. ADDITIONALLY...ANY LOCATIONS THAT SEE REPEATED ROUNDS OF HEAVY RAIN MAY EXPERIENCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WINDS THROUGH THIS EVENING. KAS/MB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:56 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 34 min |
| Apr 26, 1:52 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Rowan | 3 hr |
| Apr 26, 2:40 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 4 hr |
| Apr 26, 3:32 AM EDT | Areal Flood Advisory | JKL | Johnson, Martin | 3 hr |
| Apr 26, 5:52 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 38 min |
| Apr 26, 6:27 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 48 min |
| Apr 26, 4:09 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley, Rockcastle | 51 min |
| Apr 26, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle, Whitley | 53 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 54 min |
| Apr 26, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Leslie, Owsley, Perry | 18 min |
| Apr 26, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 26 min |
| Apr 26, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 29 min |
| Apr 26, 5:13 PM EDT | Tornado Warning | JKL | Clay, Jackson, Leslie, Owsley, Perry | 32 min |
| Apr 26, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Whitley | 47 min |
| Apr 26, 5:43 PM EDT | Tornado Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Perry | 47 min |
| Apr 26, 5:47 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 43 min |
| Apr 26, 5:52 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 14 min |
| Apr 26, 5:55 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 38 min |
| Apr 26, 6:10 PM EDT | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 51 min |
| Apr 26, 6:21 PM EDT | Tornado Warning | JKL | Harlan, Leslie, Letcher, Perry | 31 min |
| Apr 26, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Bell, McCreary, Whitley | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.